question-icon

What Causes Mouth Infection, Fatigue And Weight Loss While Treating Cutaneous B-cell Lymphoma?

default
Posted on Wed, 28 Jun 2017
Question: My son, 35 years old, has subcutaneous B cell lymphoma. He also has had ongoing infections in his mouth, sinuses. He had molar removed and biopsy indicated "dental granuloma." His infectious disease physician has had him on 4,000 mg of penicillin/day for two to three months to treat the mysterious infection. When my son tried to stop taking the penicillin twice during that time, he immediately felt fatigued, lost weight, and the rash from his subcutaneous B cell lymphoma spread. Although he has been told by several doctors that there is no correlation between the infection and the lymphoma, he questions that conclusion. Diagnosis and proper treatment of infection has been elusive. He has oncologist, hematologist and radiologist for treatment of lymphoma; ENT for sinus issues; opthamologist for eye issues. He also has seen dental pathologist (dentist/medical doctor), oral surgeon, endodontist. They all consult but no one can find source of infection. Any suggestions?
doctor
Answered by Dr. Shailja Puri (1 hour later)
Brief Answer:
Lymphoma and chemotherapy are probable cause of immunusuppression

Detailed Answer:
Hello,
Thanks for posting your query on HealthcareMagic.
Malignancy like lymphoma is an immunosuppresive state.
Immunosuppressive state implies low immunity in body.
Infections can occur in immunosuppressive state.
Treatment for lymphoma i.e. chemotherapy again predisposes to immunosuppression.
This is the most probable caue of infection.

Thanks and take care
Dr Shailja Puri


Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Shailja Puri

Pathologist and Microbiologist

Practicing since :2006

Answered : 9170 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Mouth Infection, Fatigue And Weight Loss While Treating Cutaneous B-cell Lymphoma?

Brief Answer: Lymphoma and chemotherapy are probable cause of immunusuppression Detailed Answer: Hello, Thanks for posting your query on HealthcareMagic. Malignancy like lymphoma is an immunosuppresive state. Immunosuppressive state implies low immunity in body. Infections can occur in immunosuppressive state. Treatment for lymphoma i.e. chemotherapy again predisposes to immunosuppression. This is the most probable caue of infection. Thanks and take care Dr Shailja Puri